Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 7, 2017, 10:05 PM EST for Nassau County, Florida; Camden County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 10:05 PM EST (03:05 UTC)
- Expired
- Feb 7, 2017, 10:30 PM EST
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Nassau County, FL, Camden County, GA
The radar
The Jacksonville radar (KJAX), 21 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 10:30 PM EST | TSTM WND DMG | 4 Wsw Yulee, FL | MEDIA REPORTED THAT 9 WINDOWS WERE CRACKED AT THE COUNTY COURTHOUSE IN YULEE. 3 TO 4 COUNTY VEHICLES WERE DAMAGED.A STREET SIGN BLEW INTO ONE OF THEM. THE TIME GIVEN WAS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
601
WUUS52 KJAX 080305
SVRJAX
FLC089-GAC039-080345-
/O.NEW.KJAX.SV.W.0049.170208T0305Z-170208T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
1005 PM EST TUE FEB 7 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Nassau County in northeastern Florida...
Southern Camden County in southeastern Georgia...
* Until 1045 PM EST
* At 1005 PM EST, a severe thunderstorm was located near Hilliard,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Marys, Kingsland, Fernandina Beach, Hilliard, Callahan, Kings
Bay Base, Yulee, Kings Ferry, Ratliff and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3079 8142 3062 8140 3055 8161 3058 8161
3058 8165 3055 8166 3057 8170 3054 8176
3048 8181 3043 8197 3073 8204 3076 8201
3078 8202 3079 8200 3077 8198 3080 8196
3098 8139
TIME...MOT...LOC 0305Z 247DEG 40KT 3065 8189
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
NELSON2 follow-up statements
095
WWUS52 KJAX 080318
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1018 PM EST TUE FEB 7 2017
FLC089-GAC039-080345-
/O.CON.KJAX.SV.W.0049.000000T0000Z-170208T0345Z/
Nassau FL-Camden GA-
1018 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR NORTHEASTERN NASSAU AND SOUTHERN CAMDEN COUNTIES...
At 1018 PM EST, a severe thunderstorm was located 7 miles west of
Yulee, or 8 miles northeast of Callahan, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Yulee, Kings
Ferry, Cumberland Island and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3079 8142 3062 8140 3055 8161 3057 8160
3058 8160 3058 8165 3056 8166 3057 8170
3053 8178 3081 8190 3098 8139
TIME...MOT...LOC 0318Z 237DEG 45KT 3062 8171
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
NELSON608
WWUS52 KJAX 080330
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1030 PM EST TUE FEB 7 2017
FLC089-GAC039-080340-
/O.CAN.KJAX.SV.W.0049.000000T0000Z-170208T0345Z/
Nassau FL-Camden GA-
1030 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASSAU AND
SOUTHERN CAMDEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3079 8142 3062 8140 3055 8161 3057 8160
3058 8160 3058 8165 3056 8166 3057 8170
3053 8178 3081 8190 3098 8139
TIME...MOT...LOC 0328Z 247DEG 40KT 3068 8156
$$
NELSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 8:25 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 7, 8:25 PM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 825 PM EST Tue Feb 7 2017 ...Severe Thunderstorm Watch until Midnight... .UPDATE...Line of strong to marginally severe storms entering western zones of the area at this time. Highest CAPE exists over the Suwannee Valley of ne Fl with values up to 1200 J/kg. Instability is less near the east coast so expect storms to weaken as they move east across the area. The severe threat of damaging winds and brief tornadoes over interior ne Fl and interior se GA will be ending by midnight. Showers will then end late tonight from the west as upper shortwave trough pushes off the se coast. && .AVIATION...Line of showers and thunderstorms will affect TAF sites tonight between 03z-09z while gradually weakening. IFR conditions in heavy downpours with strong wind gusts can be expected. IFR cigs expected to persist behind the showers until mid-morning Wednesday. && .MARINE...Southwest winds will increase to 15-20 knot range over the offshore waters this evening. A band of showers and thunderstorms will move east across the waters just after midnight...ending by dawn. SCEC tonight and Wednesday for the offshore waters. Rip Currents: Low risk. && .Climate... Record Highs for Wed 2/8... JAX 84/1957...GNV 85/1957...AMG 84/1957...SSI 80/1999 && .PRELIMINARY POINT TEMPS/POPS... AMG 59 76 58 68 / 90 20 40 10 SSI 60 73 61 70 / 80 10 30 10 JAX 61 79 63 74 / 80 20 30 10 SGJ 61 79 63 75 / 80 20 20 10 GNV 61 78 63 76 / 80 30 30 10 OCF 61 79 64 77 / 80 30 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/Elsenheimer/Guillet
Hazardous weather outlook, Feb 7, 7:45 PM EST, 2 hours 20 minutes before
Hazardous Weather Outlook...Updated National Weather Service Jacksonville FL 745 PM EST Tue Feb 7 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-081530- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 745 PM EST Tue Feb 7 2017 ...Severe Thunderstorm Watch for interior southeast Georgia and interior northeast Florida until Midnight... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight...A squall line will produce stong and damaging winds as it moves quickly east across northeast Florida and southeast Georgia this evening. Isolated brief tornadoes will also be possible. The storms will decrease in strength around midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms are possible Wednesday afternoon and night. Some storms may be strong to severe with strong wind gusts and hail the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this evening. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Feb 7, 8:50 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
850 PM EST TUE FEB 7 2017
FLZ020-GAZ132-134>136-149>152-162>164-080230-
Hamilton FL-Clinch GA-Wayne GA-Brantley GA-Charlton GA-Bacon GA-
Appling GA-Pierce GA-Atkinson GA-Echols GA-Ware GA-Coffee GA-
850 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...
SOUTHEASTERN ECHOLS...BACON...CENTRAL CLINCH...WARE...SOUTHEASTERN
COFFEE...WESTERN WAYNE...SOUTHEASTERN ATKINSON...PIERCE...APPLING...
SOUTHWESTERN BRANTLEY AND NORTHWESTERN CHARLTON COUNTIES UNTIL 930 PM
EST...
At 850 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Nicholls to 6 miles northeast of Cogdell
to 9 miles northeast of Jasper. Movement was northeast at 45 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Waycross, Baxley, Alma, Blackshear, Patterson, Fargo, Argyle,
Surrency, Stephen Foster State Park and Nicholls.
A severe thunderstorm watch remains in effect until midnight EST for
northern Florida...and southeastern Georgia.
LAT...LON 3147 8203 3072 8229 3052 8291 3120 8268
3157 8274 3190 8211
TIME...MOT...LOC 0150Z 243DEG 38KT 3153 8267 3123 8263 3062 8283
ELSENHEIMERSpecial weather statement, Feb 7, 8:56 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
856 PM EST TUE FEB 7 2017
FLZ020>023-030-031-036-GAZ150-163-080245-
Alachua FL-Baker FL-Bradford FL-Union FL-Columbia FL-Hamilton FL-
Suwannee FL-Clinch GA-Ware GA-
856 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...UNION...NORTH CENTRAL
ALACHUA...WEST CENTRAL BRADFORD...BAKER...EASTERN SUWANNEE...EASTERN
HAMILTON...SOUTHEASTERN CLINCH AND SOUTH CENTRAL WARE COUNTIES UNTIL
945 PM EST...
At 856 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Belmont to near Ichetucknee Spring.
Movement was east at 45 mph.
Nickel size...Excessive cloud-to-ground lightning and Wind gusts of
45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Lake City, Lake Butler, White Springs, Raiford, Worthington Spring,
Ichetucknee Spring, Columbia, Taylor, Fort White and Worthington
Springs.
LAT...LON 3052 8293 3060 8270 3059 8258 3064 8258
3073 8231 3042 8224 2976 8224 2994 8274
2992 8278 2994 8279 2993 8281 2991 8283
2991 8286 2988 8289 2990 8290 2989 8291
2996 8293 2996 8294
TIME...MOT...LOC 0156Z 269DEG 65KT 3055 8266 2989 8283
GUILLETSpecial weather statement, Feb 7, 9:26 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
926 PM EST TUE FEB 7 2017
FLZ023-024-GAZ134>136-150>152-164-165-080315-
Baker FL-Inland Nassau FL-Inland Camden GA-Wayne GA-Brantley GA-
Charlton GA-Bacon GA-Appling GA-Pierce GA-Ware GA-
926 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAKER...NORTHWESTERN
NASSAU...EASTERN BACON...WESTERN CAMDEN...SOUTHEASTERN WARE...
WAYNE...PIERCE...APPLING...BRANTLEY AND CHARLTON COUNTIES UNTIL 1015
PM EST...
At 926 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Alma to near Blackshear to 6
miles northwest of Taylor to 10 miles north of Olustee. Movement was
east at 50 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Waycross, Jesup, Baxley, Blackshear, Hilliard, Folkston, Nahunta,
Patterson, Surrency and Gardi.
LAT...LON 3186 8212 3182 8202 3179 8199 3179 8196
3167 8185 3165 8180 3148 8172 3127 8175
3117 8178 3117 8176 3066 8183 3037 8198
3033 8246 3044 8246 3058 8242 3119 8234
3173 8247 3187 8211
TIME...MOT...LOC 0226Z 254DEG 46KT 3158 8231 3123 8221 3051 8235 3035
8247
NELSONLocal storm report, Feb 7, 9:45 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 SE LAKE CITY 30.18N 82.63W
02/07/2017 E60 MPH COLUMBIA FL PUBLIC
PEA SIZE HAIL. SMALL TREE LIMBS DOWN. TIME EST. FROM
RADAR.
&&
CESpecial weather statement, Feb 7, 9:49 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
949 PM EST TUE FEB 7 2017
FLZ023>025-030>032-035>037-040-080330-
Alachua FL-Marion FL-Baker FL-Bradford FL-Inland Nassau FL-
Gilchrist FL-Clay FL-Inland Duval FL-Union FL-Putnam FL-
949 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...ALACHUA...
NORTHWESTERN PUTNAM...BRADFORD...SOUTHEASTERN BAKER...NORTHWESTERN
MARION...SOUTHEASTERN GILCHRIST...SOUTHWESTERN NASSAU...CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 1030 PM EST...
At 948 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Glen St. Mary to 7 miles south of Sampson
to near University Of Florida to 8 miles east of Trenton. Movement
was east at 45 mph.
Nickel size...Excessive cloud-to-ground lightning and Wind gusts of
45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Gainesville, Starke, Lake Butler, Interlachen, Keystone Heights,
Raiford, Citra, Melrose, Middleburg and Alachua.
A severe thunderstorm watch remains in effect until midnight EST for
northeastern and northern Florida...and southeastern Georgia.
LAT...LON 2948 8241 2948 8255 2954 8256 2953 8265
2956 8266 2956 8275 2958 8276 2959 8281
2982 8243 3036 8232 3037 8218 3036 8216
3037 8210 3036 8206 3038 8204 3041 8170
2973 8182 2935 8199 2934 8241
TIME...MOT...LOC 0248Z 269DEG 45KT 3030 8219 2981 8224 2962 8240 2958
8267
GUILLETSpecial weather statement, Feb 7, 10:03 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1003 PM EST TUE FEB 7 2017
FLZ024-025-124-125-GAZ136-152>154-165-166-080345-
Coastal Nassau FL-Inland Nassau FL-Coastal Duval FL-Inland Duval FL-
Coastal Camden GA-Inland Camden GA-Wayne GA-Brantley GA-
Inland Glynn GA-Coastal Glynn GA-
1003 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHERN DUVAL...
CAMDEN...GLYNN...WAYNE AND EASTERN BRANTLEY COUNTIES UNTIL 1045 PM
EST...
At 1003 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Odum to near Gardi to 8
miles southwest of Woodbine to near Callahan to Bryceville. Movement
was east at 45 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina Beach,
Jesup, Hilliard, Woodbine, Callahan and Jacksonville International
Arpt.
LAT...LON 3119 8125 3110 8137 3079 8142 3039 8137
3036 8199 3083 8195 3082 8193 3082 8190
3096 8189 3104 8191 3105 8195 3182 8204
3182 8202 3158 8170 3138 8155 3133 8144
3128 8139 3129 8139 3128 8124
TIME...MOT...LOC 0303Z 259DEG 40KT 3175 8197 3155 8185 3091 8184 3060
8191 3040 8195
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:10 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 50 min |
| Feb 7, 8:49 PM EST | Special Weather Statement | JAX | Gilchrist | 41 min |
| Feb 7, 8:56 PM EST | Special Weather Statement | JAX | Baker, Columbia, Union | 49 min |
| Feb 7, 9:19 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more | 41 min |
| Feb 7, 9:49 PM EST | Special Weather Statement | JAX | Alachua, Baker, Bradford, Clay, Union | 41 min |
| Feb 7, 10:03 PM EST | Special Weather Statement | JAX | Nassau | 42 min |
| Feb 7, 10:13 PM EST | Special Marine Warning | JAX | 92 min | |
| Feb 7, 10:21 PM EST | Special Weather Statement | JAX | Duval, Marion, Putnam, Saint Johns | 39 min |
| Feb 7, 10:25 PM EST | Special Marine Warning | JAX | 95 min | |
| Feb 7, 10:51 PM EST | Special Marine Warning | JAX | 84 min | |
| Feb 7, 10:51 PM EST | Special Weather Statement | JAX | Flagler, Marion, Putnam, Saint Johns | 39 min |
| Feb 7, 10:57 PM EST | Special Marine Warning | JAX | 93 min | |
| Feb 7, 11:32 PM EST | Special Weather Statement | JAX | Flagler | 13 min |
| Feb 8, 3:12 AM EST | Small Craft Advisory | JAX | 6 hr | |
| Feb 8, 3:12 AM EST | Small Craft Advisory | JAX | 48 hr | |
| Feb 8, 3:53 PM EST | Special Weather Statement | JAX | Flagler | 37 min |
| Feb 8, 5:11 PM EST | Special Weather Statement | JAX | Clay | 34 min |
| Feb 8, 5:33 PM EST | Special Weather Statement | JAX | Duval | 27 min |
| Feb 8, 6:04 PM EST | Special Weather Statement | JAX | Saint Johns | 26 min |
| Feb 7, 8:04 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee, Echols | 41 min |
| Feb 7, 8:50 PM EST | Special Weather Statement | JAX | Appling, Bacon, Clinch, Pierce, Ware | 40 min |
| Feb 7, 9:26 PM EST | Special Weather Statement | JAX | Appling, Brantley, Charlton, Pierce, Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.